Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Neurological Skin Problems

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

HIV and Neurological Problems

Dear Ewald Horwath, M.D.,Neurological problems similar to the following anxiety (severe), muscle twitches (all over body), muscle/joint pain (non-consistent stops for a few seconds, and then starts back up in a few seconds, and then comes back again...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
If you have been diagnosed with Lyme disease, then you need to consult an infectious disease doctor or Lyme specialist. The symptoms that you describe are consistent with Lyme disease, but the diagnosis requires taking into account your history, a... Read more »

Neurological problems

My brother has been diagnosed with HIV. It's affecting they way he thinks. He talks to himself... Read more »

Neurological Manifestations

Dr Henry,What neurological disorders would manifest themselves early on in hiv infection.You have... Read more »
Articles
U.S. National Institutes of Health

Neurological Complications of AIDS Fact Sheet

What Is AIDS? How Does AIDS Affect the Nervous System? What Are Some of the Neurological Complications That Are Associated With AIDS? How Are These Disorders Diagnosed? How Are These Disorders Treated? What Research Is Being Done? Where... Read more »
Henry J. Kaiser Family Foundation

HIV Infection May Cause Neurological Damage Regardless of Antiretroviral Therapy Effectiveness, Study Says

HIV infection may cause damage to the brain even if the virus is suppressed to nearly undetectable levels with antiretroviral therapy, according to a study published in the Nov. 14 issue of the journal NeuroReport , the San Francisco Chronicle ... Read more »
U.S. National Institutes of Health

NINDS Neurological Complications of AIDS Information Page

What Are Neurological Complications of AIDS? Is There Any Treatment? What Is the Prognosis? What Research Is Being Done? Clinical Trials Organizations Related NINDS Publications and Information Publicaciones en EspaƱol Additional resources... Read more »
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
Connect With Others

Neurological Symptoms

Posted by Anonymous, 3 Replies
I have heard that "neurological symptoms" can manifest during ARS. Are these symptoms just limited to neuropathy or can others present themselves? Also is it possible for symptoms to appear ~ 6 weeks after infection and continue for lengthened... Read more »

Neurologic

Posted by Anonymous, 1 Reply
Joint and muscle pains seems to be a commen neurologic symptom of ars. I was just wondering, what else besides HIV could cause these symptoms. I had joint and muscle pains but have tested negative for hiv. thanks.

Read more »

skin problems

Posted by Anonymous, 2 Replies
Hi,
I've had an HIV test at nearly 5 months after the incident, but I have developed this funny skin rash, which looks a little like chicken pox, all over my body. It's been here for a couple of months, and is getting worse. I also have sores in my... Read more »

skin problems

Posted by cowboys, 2 Replies
Since being diagnosed with HIV I have experienced folliculitis. It has not responded to the antibiotics given by my dermatologist who seems to have given up on it. I am not on any meds yet. Is this something that we with HIV just have to live with? Read more »